MAUDE Adverse Event Report: Alcon Research, LLC - Huntington MONARCH III IOL Delivery System, Cartridge D; Folders and Injectors, Intraocular Lens (IOL)

Alcon Research, LLC - Huntington MONARCH III IOL Delivery System, Cartridge D; Folders and Injectors, Intraocular Lens (IOL)
Catalog Number 8065977763
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A non-health care professional reported that during an intraocular lens (iol) implant procedure, it was noticed that the tip of company cartridge was defective.It had loose sharp plastic at the end that caused lens damage.There were no patient contact and no harm to the patient.No further information is expected as reporter unwilling to provide additional information.
 
Additional Manufacturer Narrative
The used company cartridge was returned with the lens advanced to the nozzle entry area.There is no evidence that the lens was advanced past this position.No viscoelastic was observed past the lens.No loose plastic was observed at the end of the tip.Associated products were not provided.It is unknown if qualified associated products were used.The cartridge tip was bent down and to the left.The bend caused an edge at the end of the tip.This may have been interpreted as the reported complaint.The cartridge had evidence of placement into a handpiece.If the tip is inadvertently pressed against a hard surface the tip could be damaged in this manner.Procedures and processes exist within the manufacturing environment that focus on protection of the cartridge tip.All company cartridges are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company¿s release criteria.Due to the used condition of the device it cannot be verified that the damage was present before use.The lens was not damage.There was no evidence that the lens was advanced to the end of the tip.The lens was at the nozzle entry folded correctly.The customer declined to be contacted for further information.The manufacturer internal reference number is: (b)(4).

Brand Name
MONARCH III IOL Delivery System, Cartridge D
Common Device Name
Folders and Injectors, Intraocular Lens (IOL)
Manufacturer (Section D)
Alcon Research, LLC - Huntington
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
Alcon Research, LLC - Huntington
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50219295
Report Number1119421-2026-01687
Device Sequence Number13406218
Product Code MSS
UDI-Device Identifier00380659777639
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065977763
Device Lot Number16193977
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/10/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/20/2026
Initial Report FDA Received Date08/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Unspecified lens
Patient SexUnknown